| Model Number |
N/A |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Blood Loss (2597)
| Date of Event |
08/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implanted date - device was not implanted.Explanted date - device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 3013394970-2019-00738.
Event or Problem Description
The user facility reported that the plastic tip that houses the intra-arterial footplate was dislodged before inserting it into the angio-seal sheath.This happened twice causing the footplate to be exposed and floppy before inserting.The third angio-seal device was used properly and worked per usual.The first two devices were not inserted into the patient.The ir manager and the doctor both stated this was probably due to user error.Blood loss was less than 250cc.There was no injury to the patient.The procedure outcome was successful.
Additional Manufacturer Narrative
One 8fr angio-seal sts plus carrier tube was returned for product evaluation.No other accessory components were returned.Visual inspection revealed that the deployment sleeve of the device was found in the forward lock position.There was no deformation noted in the carrier tube assembly.The bypass tube was found detached from the main body of the device and the anchor was exposed.The collagen sponge was also released and hung at the tip of the tube.Since the bypass tube was not returned, no functional testing was possible.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely due to the poly-foil pouch not being opened completely before the device was removed.However, the exact cause of the reported event cannot be definitively determined based on the available information.